Maximal 2-local subgroups of E7(q)

Jianbei An, Heiko Dietrich

Research output: Contribution to journalArticleResearchpeer-review

2 Citations (Scopus)


Let G=E7(q) be the finite exceptional group of Lie type (universal version). We classify, up to conjugacy, all maximal-proper 2-local subgroups of G, that is, all 2-local M<G which are maximal with respect to inclusion among all proper subgroups of G which are 2-local. For this purpose, we first determine, up to conjugacy, all elementary-abelian 2-subgroups of G containing the center Z(G). These classifications are an important first step towards a classification of the 2-radical subgroups of G.
Original languageEnglish
Pages (from-to)503-536
Number of pages34
JournalJournal of Algebra
Publication statusPublished - 2016


  • Exceptional type
  • Finite groups of Lie type
  • Maximal local subgroups

Cite this